# SDR CA970121007

- Difficulty date: January 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Bell 206BELL
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Output Shaft
- Part number: 2060404077
- Condition: Worn
- Location: T/R Gr Box
- Part time: 2,085 hours
- Component: Bell, 206040400005
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON DISASSEMBLY OF T/R GEARBOX FOR MIDLIFE INSPECTION, THE SEAL JOURNAL AREA OF THE OUTPUT SHAFT WAS FOUND TO BE SEVERELY WORN TO A DEPTH OF 0.20 INCHES IN A V-SHAPED UNDERCUT FOR THE ENTIRE CIRCUMFERENCE OF THE SHAFT. THIS WORN AREA IS DIRECTLY ADJACENT TO THE OUTPUT SEAL LOCATION ON THE OUTPUT CAP OF THE GEARBOX. BEFORE DISASSEMBLY, THE GEARBOX RUN-OUT WAS CHECKED AND FOUND WITHIN LIMITS AND NO LEAKAGE WAS EVIDENT FROM THE OUTPUT SEAL AREA. HOWEVER, THE INTERIOR OF THE GEARBOX WAS COATED IN A FINE PASTE AS WERE ALL THE RELATED INTERNAL PARTS.
